Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Pain during urination. Swelling of prostate. Taking Nexium with Tums. Is Tums causing prostate flare up?

I noticed a year ago swelling of the prostate , frequency in urinating and slight pain durin urination . I had two PSA tests, 3 months apart and score was 6.2 and 5.7 before it went down to 4.75I noticed lately the swelling of prostate has returned after almost a year. During that time I have been taking nexium (40) once a day and reduced it to once every two days. But my acid reflux was getting worse so few months ago I supplimented Nexium with Tums, approx. twice a day at 1000 mg each ( on the days I didn t take nexium. I wonder if tums is causing the prostate flare up? Just to let you know, I was taking tums approx 3 months before the symptoms a year ago. Question is: could Tu s cause prostate flare up ? And if so, is there danger continuing? Thank you for your input on this. Sam
Asked On : Thu, 30 Aug 2012
Answers:  1 Views:  317
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Urologist 's  Response
Jul 2016
Thanks for your query.Based on the facts that you have posted it appears that you have increased frequency of urination and dysuria .You have not mentioned your age in your query.
Your symptoms are most likely to be to enlarged prostate .

Please consult qualified Urologist for clinical and digital rectal examination and get ultrasound scanning done to confirm the diagnosis.

The drugs Nexum and Tums that you are taking belong to antacids group of drugs and has no role to play to enlarge the prostate .

Enlarged prostate is a ageing process and affects most men after the age of 60 years.

Answered: Thu, 17 Oct 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor